MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8702, M ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8702, M ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8702
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap colon.Event description: transparant seal came of and fell into patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit confirmed that the shield, an internal plastic component of the seal, had separated from the seal.Engineering also observed that the septum, an internal rubber component of the seal, had been torn.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description

Brand Name
C8702, M ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11247795
Report Number2027111-2021-00316
Device Sequence Number3977709
Product Code GCJ
UDI-Device Identifier00607915125721
UDI-Public(01)00607915125721(17)230827(30)01(10)1392515
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberC8702
Device Catalogue Number101135901
Device Lot Number1392515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1